Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Pregnancy and Parenting » Period or Implantation Bleeding?

 - UBBFriend: Email this page to someone!    
Author Topic: Period or Implantation Bleeding?
JustBeingCautious22
Neophyte
Member # 45954

Icon 1 posted      Profile for JustBeingCautious22         Edit/Delete Post 
Alright. So my situation is kind of weird.

I am 16 years old, and I have been on Ortho-Tri-Cyclen-Lo for a year. I am generally very good with my pills, but I am only human. So here's what happened this month.

My boyfriend and I had sex on Valentine's Day and the day after as well. Only once each day, and we used condoms as well. There was no breakage, and we're very careful about cleanup.

I got my period last on February 3rd, and started my new pack the following Sunday, the 7th. I was VERY good about taking them on time, every day, because I knew that V-Day was coming up.

However, this past weekend (the 19th, 20th, and 21st) I screwed up my pills. I had an extra pill pack from last month in my drawer with my newer one. I took them in the dark so I didn't realize that I was taking from the old pack. I just assumed it was the new pack because I always throw the old ones away. Last month I didn't take my sugar pills, and I also started a day late so I somehow didn't take the last dark blue pill. So what I believe I took over the weekend was one dark blue pill, and then two green sugar pills.

That's the only weird thing that I've done. And, if my ovulation schedule is "normal", I should have ovulated on Wednesday. This didn't happen until Friday. And the previous pills should have prevented my egg from being released. I think. Then again, I'm no expert.

On Monday night, I experienced some brown discharge. I always get this the day before my period. Always. But my period wasn't supposed to come for another 8 or 9 days. By the next morning I had a very heavy flow. It was almost heavier than usual. At first it was brown, but it very quickly turned into the normal red color. It is Tuesday night as I'm writing this, and my flow is still very, very heavy.

I know that implantation bleeding is characterized as light and abnormal blood. It was abnormal for a very short period of time, but now it is pretty much my normal period, accompanied by cramps and all. What I'm confused about it that the time of the blood is exactly when implantation bleeding is supposed to occur: the week before my period was supposed to come. This is strange too because my pill has never failed me: I have always gotten it on the Wednesday or Thursday of my 4th week.

In your opinion, what is the possibility that this could be implantation bleeding? And when can I take a test to be sure? What should I now do about the pill? When should I start a new pack?

My mother also does not know that I am sexually active, although my boyfriend and I have been together for over 2 years. She may notice if I start another pack a week early. I don't want her to be suspicious when I honestly don't know if I have something to hide. [Razz]

(I'm sorry this was so long. I just wanted to give as much detail as possible so that you could properly access my situation.)

Posts: 3 | From: NJ | Registered: Feb 2010  |  IP: Logged | Report this post to a Moderator
Alice
Scarleteen Volunteer
Member # 28346

Icon 1 posted      Profile for Alice     Send New Private Message       Edit/Delete Post 
So it sounds, to me, that you possibly took two placebo pills halfway through your active cycle? This would likely be the cause of the early bleeding.

You could do either - continue this pack or start a new one. Either way, your protection has been compromised and you'll definitely want to use back up, such as condoms, for the whole next cycle.

--------------------
The beautiful thing about learning is nobody can take it away from you. - B.B. King

Posts: 1180 | From: WA | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
JustBeingCautious22
Neophyte
Member # 45954

Icon 1 posted      Profile for JustBeingCautious22         Edit/Delete Post 
Yes, I took two sugar pills.

So is there any chance that its implantation bleeding? It is now the third day, and it has not stopped. Has barely even slowed.

Is it ok for me to start my pack next Sunday? Because it wouldn't be the Sunday after my period. It would be the Sunday after I was supposed to get my period.

Posts: 3 | From: NJ | Registered: Feb 2010  |  IP: Logged | Report this post to a Moderator
Alice
Scarleteen Volunteer
Member # 28346

Icon 1 posted      Profile for Alice     Send New Private Message       Edit/Delete Post 
Implantation bleeding is not only rare but is also characterized by being light and brief. So, quite unlikely this is it, more likely that taking two sugar pills just brought on your withdrawal bleed early.
Posts: 1180 | From: WA | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
JustBeingCautious22
Neophyte
Member # 45954

Icon 1 posted      Profile for JustBeingCautious22         Edit/Delete Post 
Ok. Thank you so much. I feel much better. :]
Posts: 3 | From: NJ | Registered: Feb 2010  |  IP: Logged | Report this post to a Moderator
Alice
Scarleteen Volunteer
Member # 28346

Icon 1 posted      Profile for Alice     Send New Private Message       Edit/Delete Post 
You are very welcome. [Smile]

--------------------
The beautiful thing about learning is nobody can take it away from you. - B.B. King

Posts: 1180 | From: WA | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3